Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 28, NWS Cheyenne, WY

June 9, 2001Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 9, 2001, 4:48 PM MDT for Laramie County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 2001, 4:48 PM MDT (22:48 UTC)
Expired
Jun 9, 2001, 5:15 PM MDT
In force
27 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 3 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2001-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2001-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-424 J/kg
Mixed-layer LCL
2745 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS55 KCYS 092249
SVRCYS
WYC021-092315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT SAT JUN 9 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING   
  THIS INCLUDES THE CITY OF CHEYENNE

* UNTIL 515 PM MDT

* AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER THE CITY OF CHEYENNE MOVING NORTHEAST 
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOVING INTO OPEN AREAS EAST OF CHEYENNE 

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.

LAT...LON 4116 10506 4103 10489 4107 10445 4132 10477

$$

BANN
WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:25 PM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 9, 2:25 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT SAT JUN 9 2001

TWO S/WV TROFS EVIDENT OVER WY ON WV IMAGERY...ONE OVR SOUTH-CENTRAL
PARTS OF THE STATE AND ANOTHER OVR NRN PARTS OF WY.  CONVECTION
DVLPG OVR NRN/WRN PARTS OF THE FA IN ADVANCE OF SAID WAVES.  BELIEVE
BEST SVR THREAT THIS EVENING WL BE ALONG/EAST OF LOW LVL MSTR
GRADIENT FROM ERN WY INTO THE NRN PANHANDLE.  WL PUT HIGHEST POPS
OVER NRN ZONES CLOSER TO JET DYNAMICS AND NRN S/WV ENERGY.  GOOD
DRYING ON WV IMAGERY BEHIND LAST S/WV TROF...AND THIS DRIER AIR
SHOULD MOVE INTO THE FA LATER TONIGHT AND SUN.  LESS INSTABILITY AND
MSTR ON SUN...ALONG W/ CONTINUED WARM MID LVL TEMPS...SHOULD LIMIT
CONVECTION TO ISOLD OVER ERN AREAS.  H7 TEMPS WITHIN 1-2 DEGC OF
TODAY...SO WOULD EXPECT HIGHS TO BE SIMILAR.  AS SFC LOW MOVES INTO
SD SUNDAY NIGHT...IT HELPS TO BRING A WEAK COOL FRONT ACRS THE
AREA.  W/ WK MID LVL CAA ON MON...HIGH TEMPS WL BE 1-2 CATEGORIES
LOWER THAN THE PAST FEW DAYS.  LOW LVL MSTR INCR/S OVR ERN AREAS ON
MON AS RETURN FLOW ADVECTS HIGHER H8 DWPTS W/NW INTO THE SRN
PANHANDLE AND SOUTHEAST WYOMING.  THIS WL RESULT IN SLIGHTLY HIGHER
SHWR/TSTM CHANCES.

.EXTENDED DISCUSSION...
RATHER ACTIVE PATTERN.  A CLOSED UPPER LOW WILL MOVE EAST ALONG THE
CANADIAN BORDER TUE THROUGH THU.  WITH GENERAL TROFFINESS OVER
SOUTHEAST WY AND THE NEB PANHANDLE...PRECIPITATION IS POSSIBLE TUE
THROUGH THU.  A SHORTWAVE TRAILING THE UPPER LOW WILL PUSH A
VIGOROUS COLD FRONT THROUGH THE REGION WED.  THU WILL BE CHILLY FOR
THIS TIME OF YEAR.  HEIGHTS AND THICKNESS VALUES WILL INCREASE FRI
INTO SAT ALTHOUGH THE REGIME WILL REMAIN RATHER UNSETTLED WITH A
CONTINUING CHANCE OF PRECIPITATION.

.CYS...
WY...NONE.
NE...NONE.

JK/JMR

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.